Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Migraine, sinus infection, neuralgia, twitching in eyelids, forehead, cheeks. Suggestions?

Good evening I m a 49 year old lady. I was diagnosed with migrane 13 years back & have been taking propanol 40 mg BD under medical advise. I also suffer from sinus & had an episode of neuralgia that came & also went away mysteriously. For the last 2 weeks I have had shifting twitching on various parst of my face--top eyelid , forehead & cheek. Mostly it has been on the left side. Its irritating & gives me a headache. Please advise
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  182
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Thanks for posting this question in HCM
Let me explain you that a given medical symptom is due mainly to various causes and the aim of the physician is to find out the exact cause and deal accordingly rather than simple assumption.
Back to your questions i understand that you have headache which is diagnosed as migraine, sinus and neuralgia and twitching. Let me deal your problem as follows
1. Let me tell you that headache can be due to various reasons like migraine, brain tumor, brain infections, problems in the blood vessel of the brain etc. One strong possibility is that the constellation of symptoms that you have described could be due to migraine. However, one has to understand that migraine is a diagnosis of exclusion that means other treatable conditions that result in headache which i have listed above need exclusion before the diagnosis of migraine is made. You will benefit from the following approach
1. During acute attack: this will improve with analgesics, sumatriptan nasal spray and relaxation, to avoid the precipitating factor like stress, coffee, perfumes which you have to find out. Avoid continuous use of laptop and take pause in between. Some people with migraine have visual sensitivity and this can trigger an attack.
2. Medicines that can modify the course of migraine will be helpful like valproate (not good in females), topiramate, propranolol, amitriptiline.
Regarding the twitches in the multiple sites without any definite history of weakness of legs and hands is generally self-limiting and go away. If it persists allong with other symptoms like weakness of legs, hands, change in voice than you need neurological evaluation.
Regarding the single episode of neuralgia, it is not clear from the data you have given what exactly and where exactly youy had the problem. There are many causes of neuralgia and the cause also will depend upon the sites of the body involved. This will require a neurological assessment and then a MRI scan depending upon the initial result of clinical evaluation.
I feel that you have sinus infection in addition to all this. If you have persistent sinus infection despite medicine another option will be to undergo operation. Please meet a local ENT specialist.
Overall, i feel that you don’t have any serious neurological problem as of now. You need to be jointly evaluated by a neurologist and ENT specialist who will guide you that way i have discussed
Hope this will help you
Answered: Fri, 25 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor